Co-infection of Mycobacterium tuberculosis and Mycobacterium leprae Complicated by pulmonary embolism: A rare case report.
Аннотация
A 35-year-old male patient with lepromatous leprosy came to the emergency room (ER) due to breathlessness and chest pain. The patient was diagnosed with pulmonary tuberculosis (TB) after a bronchoscopy and started on antitubercular therapy. However, the patient continued to experience tachycardia and desaturation, and on further evaluation, Computed tomography pulmonary angiography revealed an embolus in the right descending pulmonary artery. The patient was found to have an elevated d-dimer. Further investigation revealed that the cause of the pulmonary thromboembolism (PTE) was the thalidomide medication that the patient was taking for type 2 leprosy reaction. The medication was stopped, and the patient was treated with low-molecular-weight heparin and discharged with apixaban for six months. The patient's condition improved on follow-up. This case is unique due to the rare combination of pulmonary TB, leprosy, and pulmonary embolism brought on by thalidomide administration. Physicians should be aware of the possibility of co-infection of TB and leprosy and the need to rule out thromboembolism when patients are on thalidomide.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.